Mississippi, 2011Flash Flooding and Damaging Winds in Mississippi, July 10 to 13, 2011
July 10 to 13, 2011 · NWS JAN · 29 events in 18 counties and zones
Hot and humid summer time conditions lead to enough instability for several severe thunderstorms to develop during the afternoon and early evening hours July 10-13th. Some thunderstorms produced wind damage, as well as dime to golf ball size hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $316,000
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hot and humid summer time conditions lead to enough instability for several severe thunderstorms to develop during the afternoon and early evening hours July 10-13th. Some thunderstorms produced wind damage, as well as dime to golf ball size hail. The thunderstorm wind damage occurred in the form of tree damage and damaged power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 10, 2:21 PM CST, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 10, 2:21 PM CST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT SUN JUL 10 2011
.DISCUSSION...TONIGHT THROUGH MONDAY NIGHT...A FEW SHOWERS AND
STORMS HAVE POPPED UP ACROSS EAST AND SOUTHEAST MISSISSIPPI THIS
AFTERNOON AS EXPECTED. THIS TREND WILL CONTINUE INTO THE LATE
AFTERNOON HOURS...BUT ACTIVITY WILL BEGIN TO WANE THROUGH THE
EVENING AS DAYTIME HEATING IS LOST. A STORM OR TWO COULD BECOME
INTENSE ENOUGH TO PRODUCE SOME WIND GUSTS OF 50-60 MPH ALONG WITH
SOME HEAVY DOWNPOURS. ONCE CONVECTION DISSIPATES...SKIES WILL
BECOME MOSTLY CLEAR THROUGH THE NIGHT AS LOWS AGAIN ONLY FALL INTO
THE MID AND UPPER 70S.
THE UPPER RIDGE WILL REMAIN FIRMLY IN PLACE ACROSS THE FORECAST AREA
ON MONDAY. HOT AND MUGGY CONDITIONS WILL CONTINUE DURING THIS TIME
AS HIGHS MONDAY AFTERNOON AGAIN TOP OUT AT OR AROUND THE CENTURY
MARK IN MOST LOCATIONS. THIS...COUPLED WITH THE ABUNDANCE OF
MOISTURE ACROSS THE REGION WILL AGAIN PUT HEAT INDICES IN THE 105 TO
110 RANGE. AS A RESULT...THE HEAT ADVISORY WILL REMAIN IN EFFECT
FOR THE ENTIRE ARKLAMISS REGION THROUGH AT LEAST MONDAY EVENING.
RAIN CHANCES...WHILE VERY SMALL...WILL AGAIN BE LIMITED TO MAINLY
EAST CENTRAL AND SOUTHEAST MISSISSIPPI DURING THE HEAT OF THE DAY
MONDAY AFTERNOON. JUST WITH THE DEEP MOISTURE IN PLACE ACROSS THE
REGION THOUGH...IN ADDITION TO THE HOT TEMPERATURES...A STRAY STORM
CAN'T BE RULED OUT ANYWHERE OVER THE CWA DURING THE AFTERNOON.
SKIES WILL REMAIN MOSTLY CLEAR MONDAY NIGHT AS LOWS FALL INTO THE
MID AND UPPER 70S.
THE OVERALL SCOPE OF THE FORECAST REMAINS UNCHANGED THROUGH THE MID
AND EXTENDED PORTIONS OF THE PERIOD. HOT AND HUMID CONDITIONS WILL
PERSIST...WITH RAIN CHANCES GRADUALLY BECOMING BETTER EACH AFTERNOON
AS THE WEEK PROGRESSES. THUS...THE PREVIOUS LONG TERM FORECAST
DISCUSSION FOLLOWS BEGINNING WITH TUESDAY. /19/
TUESDAY THROUGH SUNDAY...MODELS CONTINUE TO AGREE THAT A STRETCH OF
HOT AND HUMID WEATHER WITH LOW RAIN CHANCES WILL CONTINUE TUESDAY AS
THE 594DM MID LEVEL HIGH REMAINS GENERALLY CENTERED OVER THE REGION.
THIS WILL SPELL HOT TEMPERATURES OVER THE REGION THROUGH THURSDAY.
DURING THIS PERIOD...LOW LEVEL TEMPERATURES WILL REACH AROUND 27-28C
AT 925MB TUESDAY AND UP TO 29-30C BY WEDNESDAY. THIS WILL EQUATE TO
AFTERNOON HIGHS IN THE UPPER 90S AND AROUND 100 DEGREES. ALSO...WITH
PW VALUES STILL EXCEEDING 2 INCHES...THERE WILL REMAIN PLENTY OF
MOISTURE OVER THE REGION TO CREATE VERY MUGGY AND UNCOMFORTABLE
CONDITIONS. SFC DEWPOINTS SHOULD BE IN THE LOW TO MID 70S FOR MUCH OF
THE TIME. THIS WILL MEAN THAT WITH THIS COMBINATION OF HEAT AND
HUMIDITY...HEAT INDEX VALUES WILL BE IN THE 105-110 DEGREE RANGE EACH
AFTERNOON. GUIDANCE CONTINUES TO SUGGEST THAT LOW TEMPERATURES WILL
REMAIN MOSTLY IN THE MID 70S WITH THE POTENTIAL FOR SOME UPPER 70S AS
WELL. THIS WILL PROVIDE LITTLE RELIEF TO THE HEAT AND THUS A HEAT
ADVISORY WILL LIKELY BE EXTENDED THROUGH MUCH OF THIS PERIOD.
IN ADDITION TO THE HEAT...WITH SUCH HOT TEMPERATURES AND HIGH
MOISTURE CONTENT OVER THE REGION...THERE WILL REMAIN THE POTENTIAL
FOR SOME AFTERNOON/EARLY EVENING SHOWERS AND STORMS. NOT EXPECTING
ANYTHING WIDESPREAD BUT THE BEST CHANCES WILL RESIDE IN THE SOUTH
AND MAYBE IN THE EAST THANKS TO SUFFICIENT ONSHORE FLOW AIDING IN
PUSHING THE SEA BREEZE INLAND. WILL NEED TO MONITOR AND ASSESS EACH
DAY FOR MICROBURST POTENTIAL....BUT ANYTIME WE GET INTO THE UPPER
90S AND NEAR 100....STORMS THAT DEVELOP WILL HAVE A BETTER CHANCE
FOR BEING STRONG TO SVR.
BY WEDNESDAY AFTERNOON AND DEFINITELY THURSDAY THE MID LEVEL RIDGE
IS BEING PROGGED TO RETROGRADE WESTWARD AND THIS SHOULD BRING SOME
SLIGHT RELIEF TO THE HEAT BEGINNING THURSDAY. LOW LEVEL 925MB
TEMPERATURES WILL BE SOMEWHAT COOLER IN THE 25-27C RANGE AND THIS
SHOULD BRING STILL SOME MID 90S BUT THE 100 DEGREE HEAT SHOULD BE
BROKEN. SFC MOISTURE WILL STILL BE LINGERING AND KEEP HEAT INDICES
IN THE 100-105 DEGREE RANGE. AS THIS HIGH MOVES OFF...THIS WILL OPEN
THE CHANCES FOR RAIN UP MORE TO LOCATIONS FURTHER NORTH DURING THE
AFTERNOONS AS SOME WEAK DISTURBANCES MOVE AROUND THE EASTERN
PERIPHERY OF THE RIDGE THROUGH THE REST OF THE PERIOD. BY NEXT
WEEKEND...THE ECMWF DEPICTS THE UPPER RIDGE AGAIN STRENGTHENING
ACROSS MISSOURI TO AROUND 598DM AND TRYING TO EXTEND BACK THIS
DIRECTION. HEIGHTS SHOULD START TO RISE AGAIN BUT THE CENTER OF THE
HIGH LOOKS LIKE IT WILL REMAIN TO THE WEST...WHERE CONDITIONS IN
DROUGHT STRICKEN TEXAS AND OKLAHOMA COULD GET PRETTY HOT. AS LONG AS
THE CENTER CAN STAY FURTHER WEST...SOME SMALL RAIN CHANCES MAY BE
ABLE TO SNEAK IN TO THE SOUTH AND EAST THROUGH THE EXTENDED.
GUIDANCE WAS GENERALLY ACCEPTED. RAISED HIGHS EARLY IN THE PERIOD AS
THE RIDGE WILL REMAIN OVER THE REGION. ALSO DID TRIM BACK ON POPS IN
THE NORTH CLOSER TO THE CENTER OF THE RIDGE WHERE I DONT FEEL ANY SEA
BREEZE OR CONVECTION WILL BE AS MUCH AS GUI MAY SUGGEST. /28/
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON WITH
HOT SFC TEMPS 97-100 AND CLOUD BASES 5-7 KFT. ISO CONVECTION THIS
AFTERNOON ACROSS THE FAR EASTERN AND SOUTHEAST AREAS COULD BRING
SOME BRIEF FLIGHT RESTRICTIONS TO KGTR...KMEI...AND KHBG BY THE
EVENING. AS FOR OVER NIGHT...VFR CONDITIONS WILL EXIST. THE
EXCEPTION WILL BE FOR ANY SITE THAT RECEIVES RAINFALL THIS
AFTERNOON. ANY SITE THAT DOES...WILL LIKELY END UP HAVING A BRIEF
PERIOD OF MVFR VIS CONDITIONS MONDAY MORNING. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 76 100 77 97 / 5 13 14 36
MERIDIAN 74 98 74 97 / 5 14 16 49
VICKSBURG 76 99 76 97 / 4 9 13 26
HATTIESBURG 76 97 77 96 / 11 35 23 55
NATCHEZ 75 95 75 95 / 6 27 13 33
GREENVILLE 77 100 77 99 / 4 4 11 19
GREENWOOD 75 100 76 98 / 4 4 14 24
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 8 PM CDT MONDAY FOR MSZ018-019-025>066-
072>074.
LA...HEAT ADVISORY UNTIL 8 PM CDT MONDAY FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 8 PM CDT MONDAY FOR ARZ074-075.
&&
19/28/CMEHazardous weather outlook, Jul 10, 12:49 PM CST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CDT SUN JUL 10 2011
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032-
034>037-040>044-047>050-053>056-059>065-072>074-111900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-MARION-LAMAR-FORREST-
149 PM CDT SUN JUL 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND MONDAY
HOT AFTERNOON TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES WILL
COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDICES BETWEEN 107 AND
111 DEGREES TODAY AND MONDAY. OVERNIGHT LOWS TONIGHT WILL REMAIN
ABOVE 75 DEGREES AT MANY LOCATIONS OFFERING LITTLE RELIEF FROM THE
DAYTIME HEAT. PRECAUTIONS SHOULD BE TAKEN TO MINIMIZE EXPOSURE TO THE
HEAT THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE AREA
THROUGH MONDAY EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
HOT AND HUMID CONDITIONS WILL LINGER INTO MID WEEK WITH HEAT INDICES
PEAKING AT LEAST AROUND 105 DEGREES. THE HEAT ADVISORY MAY HAVE TO BE
EXTENDED IN TIME TO COVER TUESDAY AND WEDNESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.
MSZ030-031-033-038-039-045-046-051-052-057-058-066-111900-
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON-
LAUDERDALE-JASPER-CLARKE-JONES-
149 PM CDT SUN JUL 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTER MISSISSIPPI.
.DAY ONE...TONIGHT AND MONDAY
HOT AFTERNOON TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES WILL
COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDICES BETWEEN 107 AND
111 DEGREES TODAY AND MONDAY. OVERNIGHT LOWS TONIGHT WILL REMAIN
ABOVE 75 DEGREES AT MANY LOCATIONS OFFERING LITTLE RELIEF FROM THE
DAYTIME HEAT. PRECAUTIONS SHOULD BE TAKEN TO MINIMIZE EXPOSURE TO THE
HEAT THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE AREA
THROUGH MONDAY EVENING.
ADDITIONALLY...A FEW STRONG STORMS LOOK TO BE POSSIBLE THIS AFTERNOON
UNTIL 7 PM. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS OF 50-60
MPH ALONG WITH FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
HOT AND HUMID CONDITIONS WILL LINGER INTO MID WEEK WITH HEAT INDICES
PEAKING AT LEAST AROUND 105 DEGREES. THE HEAT ADVISORY MAY HAVE TO BE
EXTENDED IN TIME TO COVER TUESDAY AND WEDNESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
CME
In the hours before
Special weather statement, Jul 10, 4:26 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
526 PM CDT SUN JUL 10 2011
MSZ030-102340-
CLAY MS-
526 PM CDT SUN JUL 10 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER MONTPELIER AT 526 PM CDT...MOVING SOUTH AT 15 MPH.
VERY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.
OTHER STRONG STORMS MAY DEVELOP IN THE VICINITY OF THIS STORM.
PEOPLE IN WESTERN CLAY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3381 8885 3358 8872 3356 8879 3356 8899
3369 8904 3375 8904 3376 8900 3376 8894
3378 8894
TIME...MOT...LOC 2226Z 357DEG 15KT 3369 8892
OLBSpecial weather statement, Jul 10, 4:46 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CDT SUN JUL 10 2011
MSZ057-102315-
JASPER MS-
546 PM CDT SUN JUL 10 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 6 MILES SOUTH OF GARLANDVILLE AT 545 PM CDT...MOVING
SOUTHWEST AT 10 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CENTRAL JASPER COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3196 8927 3221 8928 3223 8912 3222 8906
3198 8900
TIME...MOT...LOC 2245Z 039DEG 8KT 3213 8917
OLBSpecial weather statement, Jul 10, 5:18 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
618 PM CDT SUN JUL 10 2011
MSZ049-110035-
RANKIN MS-
618 PM CDT SUN JUL 10 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTH OF FANNIN AT 617 PM CDT...MOVING NORTHEAST AT
10 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHERN RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3221 8984 3234 9008 3250 8998 3242 8974
3239 8973
TIME...MOT...LOC 2317Z 225DEG 8KT 3239 8993
OLBSpecial weather statement, Jul 10, 5:18 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1118 PM GMT SUN JUL 10 2011
MSZ058-102350-
CLARKE MS-
618 PM CDT SUN JUL 10 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 3 MILES SOUTHEAST OF BARNETT AT 618 PM CDT...MOVING NORTHEAST
AT 5 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN WEST CENTRAL CLARKE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3191 8888 3194 8891 3197 8892 3205 8891
3209 8882 3195 8875
TIME...MOT...LOC 2318Z 239DEG 6KT 3198 8886
JASpecial weather statement, Jul 10, 5:41 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CDT SUN JUL 10 2011
MSZ043-048-110055-
MADISON MS-HINDS MS-
641 PM CDT SUN JUL 10 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHEAST OF RIDGELAND AT 641 PM CDT...MOVING SOUTH
AT 5 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN EAST CENTRAL HINDS AND SOUTH CENTRAL MADISON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3226 9022 3250 9018 3250 8999 3243 9007
3239 9007 3239 9009 3236 9011 3235 9011
3232 9016 3229 9016 3227 9019 3226 9019
TIME...MOT...LOC 2341Z 014DEG 6KT 3240 9009
OLBSpecial weather statement, Jul 10, 6:09 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
709 PM CDT SUN JUL 10 2011
MSZ049-110125-
RANKIN MS-
709 PM CDT SUN JUL 10 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 4 MILES SOUTHWEST OF FANNIN AT 710 PM CDT...MOVING SOUTH AT 5
MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CENTRAL RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3217 8996 3224 9020 3227 9019 3229 9016
3232 9016 3235 9011 3238 9010 3239 9007
3243 9007 3244 9004 3248 9002 3245 8990
TIME...MOT...LOC 0010Z 004DEG 4KT 3239 9002
OLBThunderstorm Wind, Rankin
- When
- July 10, 6:30 PM CST
- Where
- Rankin County, 2.82 mi NNE of Flowood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 32.320, -90.110
Power lines were blown down along Flowood Drive just east of Airport Road.
Thunderstorm Wind, Forrest
- When
- July 11, 3:15 PM CST
- Where
- Forrest County, 1.37 mi ESE of Petal
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 31.340, -89.250
Trees were blown down along Corith Road at Crabapple Road, as well as at Oglesby Road. Two trees were blown down along George Street as well.
Thunderstorm Wind, Rankin
- When
- July 11, 4:50 PM CST
- Where
- Rankin County, 4.19 mi S of Rook Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.120, -89.920
Trees were blown down in the area. One tree was blocking St John's Road.
Thunderstorm Wind, Rankin
- When
- July 11, 5:10 PM CST
- Where
- Rankin County, 1.88 mi ESE of Greenfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.240, -90.020
A tree was blown down blocking Greenfield Circle.
Thunderstorm Wind, Copiah
- When
- July 11, 5:35 PM CST
- Where
- Copiah County, 1.43 mi WNW of Hazlehurst
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.878, -90.423
Two trees were blown down near Hazlehurst.
Thunderstorm Wind, Winston
- When
- July 12, 12:45 PM CST
- Where
- Winston County, 2.4 mi WSW of Boon
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.087, -89.008
One tree was blown down along Highway 397.
Thunderstorm Wind, Smith
- When
- July 12, 1:22 PM CST
- Where
- Smith County, 2.76 mi N of Taylorsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 31.870, -89.430
A power line was blown down along County Road 19.
Thunderstorm Wind, Jones
- When
- July 12, 2:18 PM CST
- Where
- Jones County, 1.77 mi W of Moselle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 31.500, -89.310
A couple of trees were blown down off of Sanford Road.
Thunderstorm Wind, Hinds
- When
- July 12, 2:22 PM CST
- Where
- Hinds County, 2.38 mi NNW of Carmichael
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 32.100, -90.550
A few trees were blown down east of Utica.
Thunderstorm Wind, Jefferson
- When
- July 12, 2:38 PM CST
- Where
- Jefferson County, 0.91 mi NE of Mc Nair
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 31.640, -91.040
A few trees were blown down around McNair.
Flash Flood, Forrest
- When
- July 12, 3:00 PM CST to 4:00 PM CST
- Where
- Forrest County, 1.54 mi SW of Riverside to 2.06 mi WNW of Petal
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.336, -89.350
Several roads were flooded near the hospital in Hattiesburg. Board Street near Hutchinson Avenue had water across it.
Thunderstorm Wind, Hinds
- When
- July 12, 3:13 PM CST
- Where
- Hinds County, 0.69 mi N of Clinton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 32.340, -90.330
Power lines were blown down in Clinton.
Thunderstorm Wind, Lamar
- When
- July 12, 3:13 PM CST
- Where
- Lamar County, 3.63 mi SE of Hickory Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 31.360, -89.610
Power lines were down due to downed trees.
Thunderstorm Wind, Madison
- When
- July 12, 3:35 PM CST
- Where
- Madison County, 0.58 mi E of Flora
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Law Enforcement
- Coordinates
- 32.550, -90.310
Numerous trees and power lines were blown down in Flora causing power outages. A storage building was onto Highway 49, and several awnings were blown off of buildings. Large trees were blown down along Old Highway 49. Dime sized hail also fell in the area.
Thunderstorm Wind, Marion
- When
- July 12, 3:35 PM CST
- Where
- Marion County, 2.74 mi ESE of Columbia Marion Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Utility Company
- Coordinates
- 31.280, -89.780
A power line was down near Columbia after a tree was blown down onto the lines.
Flash Flood, Forrest
- When
- July 12, 4:20 PM CST to 5:20 PM CST
- Where
- Forrest County, 4.11 mi SW of Carnes to 0.58 mi NNW of Maxie
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 30.945, -89.326
Flooding was reported on Carnes Road, as well as several other roads southwest of Brooklyn.
Flash Flood, Lawrence
- When
- July 12, 4:50 PM CST to 5:50 PM CST
- Where
- Lawrence County, 0.59 mi E of Monticello to 0.78 mi E of Monticello
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 31.550, -90.110
Three feet of water was over the road at the intersection of Jefferson and Main Streets.
Thunderstorm Wind, Lowndes
- When
- July 12, 7:20 PM CST
- Where
- Lowndes County, 0.69 mi N of Interstate City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 33.510, -88.400
Power lines were blown down in Columbus.
Thunderstorm Wind, Neshoba
- When
- July 13, 1:35 PM CST
- Where
- Neshoba County, 0.74 mi W of Ocobla
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 32.752, -89.043
Large trees were blown down on Bia Route 241. Tin was lifted up and a several metal awnings were damaged on chicken houses along County Road 539. Trees were blown down on County Road 454 as well.
Thunderstorm Wind, Neshoba
- When
- July 13, 1:55 PM CST
- Where
- Neshoba County, 1.38 mi N of Arlington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 32.890, -89.180
A metal roof was blown off a mobile home in Arlington.
Thunderstorm Wind, Lauderdale
- When
- July 13, 2:39 PM CST
- Where
- Lauderdale County, 1.23 mi NNW of Zero
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 32.317, -88.658
The broadcast media reported two trees blown down on Zero Road south of Meridian.
Thunderstorm Wind, Lauderdale
- When
- July 13, 3:10 PM CST
- Where
- Lauderdale County, 0.55 mi W of Point
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 32.321, -88.889
A few trees were blown down on Point Wanita Lake Road. Two trees were blown down onto houses in the area.
Thunderstorm Wind, Lowndes
- When
- July 13, 3:20 PM CST
- Where
- Lowndes County, 0.69 mi N of Interstate City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 33.510, -88.400
A power pole was blown down on Highway 45 near Columbus. Power lines were blown down in Columbus.
Thunderstorm Wind, Oktibbeha
- When
- July 13, 3:54 PM CST
- Where
- Oktibbeha County, 0.9 mi SE of Starkville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.460, -88.820
A power line was blown down at 512 Green Street in Starkville.
Thunderstorm Wind, Lincoln
- When
- July 13, 4:02 PM CST
- Where
- Lincoln County, Brookhaven
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 31.580, -90.450
There were reports of limbs and power lines blown down in Brookhaven. A tree was also reported blown down just north of Brookhaven on Highway 51.
Thunderstorm Wind, Jones
- When
- July 13, 5:20 PM CST
- Where
- Jones County, 0.59 mi W of Ellisville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.600, -89.210
A tree was blown down on a power line in Ellisville. Another tree was blown down across Highway 590 just south of Ellisville.
Thunderstorm Wind, Forrest
- When
- July 13, 6:00 PM CST
- Where
- Forrest County, 0.91 mi SE of Hattiesburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 31.310, -89.310
Trees and power lines were blown down at 800 Dewayne Street. A power pole was blown down at Hardy Street and 40th Avenue, and power lines were blown down on South 31st Street. Additional trees and power lines were blown down at I-59 and Highway 11.
Thunderstorm Wind, Lamar
- When
- July 13, 6:05 PM CST
- Where
- Lamar County, 0.91 mi SW of Wardwell Station
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 31.320, -89.380
Trees were blown down across the city of West Hattiesburg.
Thunderstorm Wind, Sunflower
- When
- July 13, 7:00 PM CST
- Where
- Sunflower County, 1.5 mi SSE of Dwyer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 33.550, -90.540
A power line was blown down in Sunflower.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 10 to 12, 20111 death · 60 injured · 22 events
- Excessive Heat in Illinois, July 10 to 12, 20112 deaths · 14 events
- Excessive Heat in Missouri, July 10 to 12, 20112 deaths · 11 events
- Tornadoes and Flood in North Dakota, July 10, 2011$4.1 million · EF2 · 37 events
- Tornadoes and Damaging Winds in North Dakota, July 10, 2011$8.7 million · EF2 · 21 events
- Excessive Heat in Tennessee, July 10 to 13, 20111 death · 20 events
- Hail and Damaging Winds in Nebraska, July 10, 2011$17 million · 1.5 in hail · 23 events
- Excessive Heat and Heat in Alabama, July 10 to 12, 20111 death · 11 events
- Flash Flood and Heavy Rain in Hawaii, July 10 to 12, 20111 death · 1 injured · 3 events
- Tornado and Hail in Minnesota, July 10, 2011$1.4 million · EF0 · 43 events
- Flash Flood in Arizona, July 10, 2011$1.0 million · 1 event
- Hail and Damaging Winds in Minnesota, July 10, 2011$540,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327380, 327382, 327384, 327385, 327386, 333265, 327388, 327387, 327389, 327391, 327400, 327390, 327394, 327395, 327396, 327403, 327409, 327398, 322435, 322436, 322437, 322439, 322440, 322443, 322449, 322450, 322452, 322458, 322466.